Group negative curvature for 3-manifolds with genuine laminations

David Gabai, William H. Kazez

Research output: Contribution to journalArticlepeer-review

32 Scopus citations


We show that if a closed atoroidal 3-manifold M contains a genuine lamination, then it is group negatively curved in the sense of Gromov. Specically, we exploit the structure of the non-product complementary regions of the genuine lamination and then apply the first author's Ubiquity Theorem to show that M satisfies a linear isoperimetric inequality.

Original languageEnglish (US)
Pages (from-to)65-77
Number of pages13
JournalGeometry and Topology
StatePublished - 1998
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Geometry and Topology


  • Essential lamination
  • Genuine lamination
  • Group negatively curved
  • Lamination
  • Word hyperbolic


Dive into the research topics of 'Group negative curvature for 3-manifolds with genuine laminations'. Together they form a unique fingerprint.

Cite this